Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 323, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 15, 2008, 2:30 AM CDT for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2008, 2:30 AM CDT (07:30 UTC)
- Expired
- May 15, 2008, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:29 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 15, 1:29 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT THU MAY 15 2008
.DISCUSSION...
QUICK UPDATE JUST SENT TO ADD TOR WATCH 324 FOR ALL BUT MCCURTAIN AND
FRANKLIN COUNTIES TIL 15Z. ALSO ADDED SVR AND MENTION OF HEAVY
RAINFALL...WHILE RAISING POPS TO CATEGORICAL FOR ALL OF E TX/WRN
LA...WITH WICKED BOW ECHO ACCELERATING E ACROSS NE TX ATTM. GONNA BE A
LONG NITE.
UPDATE ALREADY OUT.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 57 78 57 / 50 20 10 10
MLU 80 57 75 54 / 60 30 10 10
DEQ 71 49 76 54 / 40 10 10 10
TXK 74 52 76 56 / 50 20 10 10
ELD 74 53 76 55 / 50 20 10 10
TYR 76 55 78 56 / 50 10 10 10
GGG 76 54 78 56 / 50 10 10 10
LFK 82 59 79 55 / 60 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
15Hazardous weather outlook, May 14, 12:00 PM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTH LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS...COULD BRING A FEW INCHES OF ADDITIONAL RAIN ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. ALTHOUGH THIS MUCH ADDITIONAL PRECIPITATION COULD BRING SOME FLOODING PROBLEMS TO AREAS WHICH HAVE NOT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT...THOSE AREAS THAT DID RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT WILL LIKELY EXPERIENCE RENEWED SERIOUS FLOODING PROBLEMS. THE BIGGEST AREA OF CONCERN WILL BE THE SHREVEPORT AND BOSSIER CITY METRO AREA... ALTHOUGH THE GENERAL INTERSTATE 20 CORRIDOR OF BOTH NORTH LOUISIANA AND NORTHEAST TEXAS...WILL BE EXPERIENCING A HIGH POTENTIAL FOR SIGNIFICANT FLOODING. IN ADDITION TO THE FLOODING ISSUES... THERE IS A SLIGHT RISK OF LARGE HAIL AND GUSTY WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL...MAINLY FOR THE INTERSTATE 20 CORRIDOR...SOUTHWARD. ONGOING ROTATING THUNDERSTORMS...MOVING ACROSS THE EAST TEXAS LAKES AREA...IMPLY AN ENHANCED SEVERE WEATHER THREAT FOR THAT REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ONGOING THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE FOUR STATE AREA EARLY THURSDAY MORNING AS THE UPPER LOW AND COLD FRONT MOVE VERY SLOWLY EASTWARD ACROSS THE AREA. THE THREAT FOR FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING UNTIL THE COLD FRONT ENDS THE POTENTIAL FOR HEAVY RAINFALL. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg | 59 hr |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 8 days |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| May 15, 12:49 AM CDT | Tornado Warning | SHV | Franklin, Wood | 26 min |
| May 15, 1:16 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 4 more | 29 min |
| May 15, 1:49 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 41 min |
| May 15, 2:18 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
| May 15, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 15, 8:28 AM CDT | River Flood Warning | SHV | Smith, Wood | 22 hr |
| May 14, 8:56 PM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 33 hr |
| May 15, 3:51 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| May 15, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 44 min |
| May 15, 5:06 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 39 min |
| May 15, 5:42 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.